certain class of antibiotics related to tendon rupture among other side effects

Posted on September 10, 2012 with 2 Comments

So, I know a thing or two about tendon rupture, and I know that I did take Cipro while traveling a few months before I ruptured my Achilles tendon. I have heard of links between the two before, but just came across this article in the NY Times today and think it bears mentioning in a post. The message here is that everyone should be extra careful to only take antibiotics if absolutely necessary. I have also read that it takes the healthy bacteria in your digestive system about 4 years to recover from one dose of antibiotics. Another reason to think twice before taking them! Just my un-professional two cents, please always consult a health professional when drugs are involved. Or ruptures. In which case I highly recommend Dr. Eugene Pepper Toomey in Seattle. He’s the man!

Category: Uncategorized

Comments (2)


  1. Mario says:

    I took antibiotics and went powder the same day, they did really enjoy the ride too! ;)

  2. John B. says:

    Ingrid, funny that you should post this. I took some cipro and happened to get some weird connective tissue problems at the same time (mountain biking). I remember reading that only a few percentage of people get this side effect… but what if 100% of hard charging people did… that would only add up to a small percentage in the whole population, right? (people sitting on the couch probably wouldn’t have problems) Keep after it, always enjoy your segments. — John B. in Seattle.

Leave a Reply